DRESS Syndrome: An Unusual Side EffectCorrespondence Address :
House No. 624, Sector-17 A, Gurugram, Haryana, India.
Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome is often an overlooked entity manifesting as fatal hypersensitivity response associated with use of aromatic anti-epileptic drugs. This case report shows a case of a nine-year-old male child presenting with DRESS syndrome associated with the use of oral carbamazepine. The patient presented with high grade fever, rashes in exposed areas of face and all extremities not involving palms, soles, or oral mucosa, periorbital oedema, and cervical lymphadenopathy. Patient was managed with oral prednisolone 1 mg/kg/day. Later the drug was changed to oral Levetiracetam. Clinicians should always consider the possibility of DRESS syndrome with use of anti-epileptic drugs.
Anti seizure drugs, Drug reaction with eosinophilia and systemic symptoms, Drug hypersensitivity
Kapil Bhalla, Sanjiv Nanda, Ashish Gupta, Deepak Nehra, Shuchi Mehra. DRESS SYNDROME: AN UNUSUAL SIDE EFFECT. Journal of Clinical and Diagnostic Research [serial online] 2019 February [cited: 2019 Feb 15 ]; 13:SD04-SD05. Available from
Date of Submission: Oct 31, 2018
Date of Peer Review: Dec 03, 2018
Date of Acceptance: Dec 14, 2018
Date of Publishing: Feb 01, 2019
FINANCIAL OR OTHER COMPETING INTERESTS: None.
- Emerging Sources Citation Index (Web of Science, thomsonreuters)
- Index Copernicus ICV 2017: 134.54
- Academic Search Complete Database
- Directory of Open Access Journals (DOAJ)
- Google Scholar
- HINARI Access to Research in Health Programme
- Indian Science Abstracts (ISA)
- Journal seek Database
- Popline (reproductive health literature)